MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER; INTRODUCER, CATHETER
Model Number 406902
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Death (1802); Respiratory Failure (2484)
Date of Event 01/08/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.Further information regarding the event were requested but not received.
 
Event or Problem Description
Related manufacturer reference: 3008452825-2020-00015, 3005334138-2020-00019, 3008452825-2020-00016, 3008452825-2020-00017, 3008452825-2020-00018, 3008452825-2020-00019, 3005334138-2020-00021.During the mapping of a ventricular tachycardia ablation procedure, following mapping of the right and left ventricle, the patient experienced respiratory failure and pulseless electrical activity.An immediate cardiac massage was performed, without the restoration of natural heart contraction.There was no pericardial effusion visible with the intracardiac echo and the procedure was interrupted before the ablation.The patient expired.The cause of the respiratory failure and subsequent death is unknown.There were no performance issues with any abbott device.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported respiratory failure and subsequent death could not be conclusively determined.

Brand Name
FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key9590539
Report Number3005334138-2020-00020
Device Sequence Number328006
Product Code DYB
UDI-Device Identifier05414734203456
UDI-Public05414734203456
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number406902
Device Catalogue Number406902
Device Lot Number6868904
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR¿ HD GRID MAPPING CATHETER, SE; BRK-1¿ XS TRANSSEPTAL NEEDLE; FLEXABILITY¿ ABLATION CATHETER, SE; RESPONSE¿ ELECTROPHYSIOLOGY CATHETER (X2); SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER; VIEWFLEX¿ XTRA ICE CATHETER
Outcome Attributed to Adverse Event Death;
Patient Age69 YR
Patient Weight48